Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 8, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 18, 2011, 3:38 AM CDT for 9 counties in Kansas. It took effect at Jul 18, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 3:38 AM CDT (08:38 UTC)
- In effect from
- Jul 18, 2011, 1:00 PM CDT
- Expired
- Jul 18, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3202 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS73 KDDC 180838 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 338 AM CDT MON JUL 18 2011 ...ANOTHER DAY OF EXCESSIVE HEAT... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES THIS AFTERNOON. KSZ031-046-065-066-079>081-089-090-190100- /O.NEW.KDDC.HT.Y.0008.110718T1800Z-110719T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 338 AM CDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * THE HEAT INDICES WILL RISE TO BETWEEN 104 AND 108 DEGREES THIS AFTERNOON. * HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
716 WWUS73 KDDC 182023 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 323 PM CDT MON JUL 18 2011 ...EXCESSIVE HEAT CONTINUES THIS AFTERNOON AND THEN AGAIN TOMORROW AFTERNOON... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND TOMORROW AFTERNOON. KSZ031-046-065-066-079>081-089-090-190430- /O.NEW.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ /O.CON.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 323 PM CDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...WARM TEMPERATURES AND MODERATE RELITIVE HUMIDITIES WILL CAUSE THE HEAT INDICES WILL RISE TO BETWEEN 104 AND 108 DEGREES THIS AFTERNOON AND THEN AGAIN TOMORROW AFTERNOON. * IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WAH
611 WWUS73 KDDC 190039 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 739 PM CDT MON JUL 18 2011 ...EXCESSIVE HEAT WILL CONTINUE TUESDAY AFTERNOON... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES TOMORROW AFTERNOON. KSZ031-046-065-066-079>081-089-090-200100- /O.EXP.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/ /O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 739 PM CDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * HEAT INDICES...HOT TEMPERATURES AND MODERATE RELATIVE HUMIDITIES WILL CAUSE THE HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES TUESDAY AFTERNOON. * IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 17, 3:20 PM CDT, 12 hours 18 minutes earlier.
Area forecast discussion, Jul 17, 3:20 PM CDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT SUN JUL 17 2011 .DISCUSSION... .SHORT TERM... TEMPERATURES WILL REMAIN HOT IN THE NEXT COUPLE OF DAYS, BUT RELATIVELY NOT AS HOT AS THEY WERE FRIDAY AND SATURDAY. SO FAR THIS MID AFTERNOON TEMPERATURES HAVE BEEN SLOWER TO EXCEED READINGS ABOVE 100 DEGREES ACROSS THE MAJORITY OF THE FORECAST AREA AS THE BETTER SUBSIDENCE APPEARS FARTHER NORTH ACROSS NORTHERN KANSAS AND EASTERN NEBRASKA AND SURFACE WINDS HAVE BACKED TODAY SLIGHTLY SOUTHEAST. ANOTHER PROBLEM THIS AFTERNOON IS THE DEW POINTS THAT WERE IN THE LOW 60S IN OUR EASTERN COUNTIES HAVE MIXED OUT INTO THE UPPER 50S AT PLACES LIKE HAYS AND PRATT, WHICH IS GOING TO MAKE IT EVEN HARDER TO VERIFY THE CONDITIONS FOR A TRUE HEAT ADVISORY. AS A RESULT THIS AFTERNOON HEAT INDICES HAVE ONLY RANGED FROM ABOUT 99 TO 102 DEGREES, A FAR CRY FROM SEVERAL HOURS OF 105+. THE CONDITIONS ON MONDAY ARE EXPECTED TO BE SIMILAR TO TODAY, AND WE WILL LIKELY REFRAIN FROM ANOTHER HEADLINE AT THIS TIME FOR MONDAY. THE ONLY CONCERN WILL BE THAT WINDS MAY NOT BE AS STRONG MONDAY AFTERNOON, SO NEAR SURFACE MIXING MIGHT NOT BE AS DEEP AND WE MIGHT STILL SEE HEAT INDICES IN THE 105+ RANGE. WE THINK IT WILL BE BEST TO DEFER TO THE THE EVENING AND OVERNIGHT SHIFTS TO LOOK AT THE MORE SHORT TERM MODEL OUTPUT FOR THIS. OVERNIGHT LOWS ARE NOT EXPECTED TO CHANGE MUCH THOUGH, AND STILL BRING LOW 70S IN THE WEST TO UPPER 70S IN THE EAST UNDER CLEAR SKIES. TUESDAY APPEARS SIMILAR TO TODAY, AND WILL BE ONCE AGAIN HOT, BUT MODERATE WINDS MAY INCREASE AGAIN FROM THE SOUTHEAST LOWERING AFTERNOON DEWPOINTS JUST ENOUGH AGAIN TO KEEP HEAT INDICES TOLERABLE. .LONG TERM... COULD THERE BE SUBTLE CHANGES IN THE EXTENDED PERIOD? THE CENTER OF THE UPPER HIGH HAS DRIFTED A BIT FARTHER NORTH OVER THE PAST FEW DAYS. THE STRENGTH OF THE HIGH IS EXPECTED TO CONTINUE UNABATED BUT THERE ARE SOME SUBTLE HINTS THAT THE CENTER MAY BEGIN DRIFTING SOUTHEAST. THE HEMISPHERIC MODEL RUNS THIS MORNING ALL INDICATED THE WEST COAST TROUGH MOVING INLAND AND THE RIDGE SHIFTING EAST. THE DEEP TROPICAL FLOW AROUND THE WEST SIDE OF THE HIGH THAT HAS PERSISTED FOR A WHILE SHOULD ALSO SHIFT EAST. THE ABOVE SCENARIO WOULD TAKE UNTIL THE MIDDLE TO LATE PART OF THE WORK WEEK. I LOWERED MAX TEMPS A TAD DUE TO THE EXPECTED INCREASE IN TROPICAL MOISTURE (BOUNDARY LAYER AND MID LEVEL). WITH MY CWA IN THE TROPICAL DEEP SOUTHERLY FLOW (MOST LIKELY), POPS WERE RAISED FRIDAY. AS WE GET CLOSER TO THE WEEKEND, ADJUSTMENTS MAY BE NEEDED FOR SATURDAY AND SUNDAY ALSO. CONFIDENCE IN THE SUGGESTED SCENARIO IS LOW GIVEN THE HISTORY OF THE WEATHER PATTERNS THIS SUMMER, BUT KEEPING FINGERS CROSSED FOR THIS ONE. && .AVIATION... WEAKNESS IN THE SURFACE PRESSURE FIELD WILL YIELD LIGHT WINDS TONIGHT AND MONDAY. NO CIGS ARE EXPECTED SO VFR CONDITIONS WILL PERSIST. && .PRELIMINARY POINT TEMPS/POPS... DDC 104 72 103 77 / 0 0 0 0 GCK 103 72 101 72 / 0 0 0 0 EHA 100 72 99 74 / 0 0 0 0 LBL 105 72 102 76 / 0 0 0 0 HYS 104 76 103 78 / 0 0 0 0 P28 105 79 105 79 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/07/07
Hazardous weather outlook, Jul 17, 3:55 PM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT SUN JUL 17 2011 KSZ030-031-043>046-061>066-074>081-084>090-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 355 PM CDT SUN JUL 17 2011 /255 PM MDT SUN JUL 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BE ELEVATED ACROSS ALL OF SOUTHWESTERN KANSAS TODAY. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT THE HEAT TO CONTINUE THROUGH AT LEAST SATURDAY, JULY 23RD. HEAT ADVISORIES MAY BE REQUIRED, AND THE ELEVATED FIRE DANGER WILL CONTINUE AS WELL. OUTDOOR BURNING WILL BE DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:23 PM CDT | Heat Advisory | DDC | Barber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.